Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kwilson52

Too Early For Epiduo Concern?

Recommended Posts

Hey guys! So I'm on my fifth or sixth day of Epiduo. I am also taking the oral pill Solodyn. I'm taking 80 mg pills once daily, and I'm also using the Epiduo Gel once daily as well, following the directions and the recommendations of posts I've read that say to only use a pea-sized amount on affected areas, instead of the whole face. I wash my face with a gentle Neutrogena facial bar 1-2 times a day, and I moisturize after every wash. I'm concerned that I'm having an allergic reaction of some sort, but I don't want to contact my dermatologist if it's something that will pass. My face is drying out significantly and applying lotion makes my skin burn like crazy. Also, the past two days there has been noticeable redness underneath my eyes, my eyelids, and my lower cheeks. Also, my skin is hot to the touch and it burns very slightly even without applying lotion or touching it. Fortunately, my acne has not increased. Yet. I was just wondering if this was normal, if it's too early to be concerned, if I should cut back on my treatments, or if I should call my doctor. Thank you so much!!

Share this post


Link to post
Share on other sites

this sounds quite normal, when I was first on epiduo; with no previous experience on BP.

My skin was really dry, flaky and red for the first month or so, it dried out my existing acne and all was fine. Until a little after the first month my face became incredibly oily (summer time in australia) and i started getting loads of red bumps and many active pimples. I still stuck to my regime religiously, cetaphil cleanse, dramatically different moisturizing gel from clinique and epiduo. Right now it has almost been 2 months on epiduo and my face is matte, clear with 1-2 tiny white heads on my chin that usually disappear in 1-2 days without leaving a mark and my skin is smooth.

stick it out and you should see results in 2-3 months GL!

Share this post


Link to post
Share on other sites

SAME. It's horrible and really making me regret using it. I've been using epiduo for about 2 weeks and my face is on fire. Nothing is stopping the pain apart from evenings. It calms down and the redness goes away but then I put my nightly dose of the gel on and boom, the burning is back again. What's worse is that my face looks very sunburnt, in areas I haven't even applied the gel, It's also extremely dry. All I have to do is smile or talk and my skin is flaking. I apply 'simple' moisturiser but it really irritates my skin in the morning and after a few minutes it's like I never applied it. I have a lot of spots come up and don't know if it's worth carrying on. It's only been two weeks but I can't cope with the pain and the lobster look anymore. Do the symptoms continue or should I come off it now before it carries on is what I'm wondering.

Share this post


Link to post
Share on other sites

I have been using epiduo for a little over a month and because I wanted to make sure to minimize irritation (and hopefully avoid an IB) I have applied my epiduo every other day. On my off nights I apply Acanya gel to my face in the evening (I have been using this for nearly 5 months prior to being prescribed Epiduo). I can honestly say that this has helped with the irritation. I have not experienced any dryness of the skin, inflamed skin, or any of the concerns that are brought up. Long story short, I would ease into using the Epiduo. It was help your skin adjust and once you begin to get comfortable with it you can ramp up your usage to daily. But honestly, because this acne battle is something we all have to be patient with, I think it is worth taking your time with these types of meds (retinoids). It helps in allowing you to stick with it as well.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×